MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f705 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f705 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.An investigation has been initiated in response to the increase of centrifuge bowl leak/break complaints observed with kit lot f705.Trends were reviewed for complaint categories centrifuge bowl leak/break, leak centrifuge alarm, and system error f404.No trends were detected for each complaint category.This assessment is based on the information available at the time of the investigation.At the time of this report, the analysis of the returned photographs is still in progress.A supplemental report will be filed when the analysis is complete.(b)(4).
 
Event or Problem Description
The customer sent an email to report a centrifuge bowl leak/break during the treatment procedure.The customer reported a system error f404 was received during treatment and a leak centrifuge alarm.The customer observed a leak from the centrifuge bowl.The customer aborted the treatment and did not return blood to the patient.The customer reported the patient was stable.The customer has returned photographs for investigation.
 
Additional Manufacturer Narrative
A photographic analysis was conducted for this complaint.A review of the customer provided photographs verify the leak centrifuge alarm as displayed on the instrument screen.The customer provided photographs show the centrifuge bowl inside the centrifuge chamber; however, there is no clear evidence of a blood leak from the photographs provided.During manufacturing all centrifuge bowls are tested for leaks during assembly and again leak tested as a finished product.A material trace of the centrifuge bowl used to build lot f705 did not find any non-conformances.The device history record review did not result in any related nonconformances and this kit lot had passed all lot release testing.The centrifuge bowl leak could not be confirmed therefore no root cause could be determined.This investigation is now complete.(b)(4).(b)(6) 2018.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7346640
Report Number2523595-2018-00039
Device Sequence Number16649961
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F705(17)220301
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight46